MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

BAYLIS MEDICALE CIE INC SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number TSK0004
Medical Device Problem Codes Mechanical Problem (1384); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during a pulmonary vein isolation procedure, a sureflex steerable guiding sheath was selected for use.The ablation catheter was not displayed on the 3-d display.An attempt was made to replace the catheter by removing it from the sheath.Aspiration was performed from the three-way live wire of the sheath, and when it was released, air was drawn in from the port toward the tip of the sheath.Upon noticing the abnormality, the three-way live wire was immediately turned off, and the drawn-in air was aspirated with a syringe.The sheath was then removed from the body.An echo showed no problems with cardiac function, and no changes were confirmed in the electrocardiogram.In the physician opinion, the shaft of the sheath got kinked causing negative pressure inside the sheath when the ablation catheter was removed, which could have caused air to be drawn in when the three-way wire was released.Later, the procedure was cancelled due to another reason.The device is expected to be returned for analysis.The procedure was not cancelled due to device, as this was a case of atrial fibrillation redo and pulmonary vein isolation had been achieved, the procedure was discontinued for safety reasons.There were no changes in cardiac function were observed on ecg or echo.The case used the original device.The stopcock valve was closed during the exchange.
 
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
The device was returned for analysis.The device was flushed, no damage to valve and slit appears within specification.Air leakage testing passed with nothing inserted through valve, and using a mandrel and thermocool catheter inserted through valve.There was kink along distal section and tip damage observed.Analysis of the device found the reported allegations related to leakage are not confirmed as device passed air leakage testing.The reported allegation related to kink is confirmed.
 
Event or Problem Description
It was reported during a pulmonary vein isolation procedure, a sureflex steerable guiding sheath was selected for use.The ablation catheter was not displayed on the 3-d display.An attempt was made to replace the catheter by removing it from the sheath.Aspiration was performed from the three-way live wire of the sheath, and when it was released, air was drawn in from the port toward the tip of the sheath.Upon noticing the abnormality, the three-way live wire was immediately turned off, and the drawn-in air was aspirated with a syringe.The sheath was then removed from the body.An echo showed no problems with cardiac function, and no changes were confirmed in the electrocardiogram.In the physician opinion, the shaft of the sheath got kinked causing negative pressure inside the sheath when the ablation catheter was removed, which could have caused air to be drawn in when the three-way wire was released.Later, the procedure was cancelled due to another reason.The device is expected to be returned for analysis.The procedure was not cancelled due to device, as this was a case of atrial fibrillation redo and pulmonary vein isolation had been achieved, the procedure was discontinued for safety reasons.There were no changes in cardiac function were observed on ecg or echo.The case used the original device.The stopcock valve was closed during the exchange.The device was returned for analysis.

Brand Name
SUREFLEX STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2775 matheson blvd east
mississauga, on L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key21148325
Report Number2124215-2024-83886
Device Sequence Number18474178
Product Code DYB
UDI-Device Identifier00685447005643
UDI-Public00685447005643
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122926
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2026
Device Model NumberTSK0004
Device Catalogue NumberTSK0004
Device Lot Number0033722174
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2024
Supplement Date Received by Manufacturer02/28/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown